News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: Sores on Arms, Legs, and Stomach [images]


 jayjayk89 - Fri Jan 16, 2009 3:49 pm

I am a 19 year old male. A couple months back I got a red dot on my arm and thought nothing of it. It slowly got bigger and bigger day after day and I began to get two of them on my stomach. I went to the doctors for them and they gave me some altabax, thinking it was impetigo. A month later I still have the sores and I also got one on my other arm as well as 5 on one calf and 3 on the other calf.

They do not get bigger or smaller with the altabax; they don't change at all. The altabax seems to pull puss to the top of my skin and it burns and itches for like 45 minutes after i apply it. It also itches periodically throughout the day. I have been keeping them covered with the altabax and bandages.
I have no money or insurance to go back to the doctors so I am looking for other solutions.
Thank you!
-JJ
Image
^^My Arm ^^

Image
^^My Leg^^
 John Kenyon, CNA - Thu Mar 12, 2009 9:39 pm

User avatar Hello --

While your lesions didn't raise any flags with the physician due to the somewhat atypical presentation, it doesn't respond to Altabax and doesn't really look like impetigo, but most resembles the rash associated with Lyme disease. Since it's lasted so long I'm somewhat doubtful of that, especially since you describe no other symptoms, but I still think this should be explored more fully, since Lyme disease can present in a variety of atypical ways and, in fact, seems to do so more often than not, making it a difficult diagnosis. Besides, the really annoying symptoms generally don't start til months later, when the rash has faded.

There are other possible causes, of course, but these aren't as serious as Lyme disease, which is the first thing that came to mind when I saw your pictures here. I still think it's the most likely cause, although it seems to be following the usual erratic and elusive course if it is, in fact, that at all.

If you've had no other symptoms (fever, achiness, etc.) since the onset of the rash, and since this appears to be less than threatening in itself, I would first want Lyme ruled out. If you're unable or unwilling to return to the doctor (and you should probably be seen by someone more thorough if you do), then please follow up with us here regarding updates of the rash and your general health. Best of luck to you.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here